MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OR3O DUAL MOBILITY LINER 44/58; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. OR3O DUAL MOBILITY LINER 44/58; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71358206
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 12/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, plaintiff underwent a second revision surgery on the left hip on (b)(6) 2022 due to dislocation and instability.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Additional Manufacturer Narrative
D10, h3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, the reported two months post revision the patient had a second revision due to dislocation and instability.The operative reported noted removal of the femoral head and cup, replaced with a r3 size 64 cup and 44+8 femoral head and polyethylene insert.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.With the limited information provided the clinical root cause of the reported instability, and dislocation with subsequent revision cannot be confirmed.The patient impact beyond the reported events cannot be determined with the information provided.No further clinical assessment is warranted at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.A review of the instructions for use documents for or3o dual mobility system reveled in precautions that postoperative instability (i.E., dislocation) is a leading complication associated with revision surgery and may result in additional surgery.Besides, patients should be warned against unassisted activity, particularly use of toilet facilities and other activities requiring excessive motion of the hip, as they may result in subluxation or dislocation.Additionally, a review of the instructions for use documents for total hip systems reveals for postoperative warnings and precautions highlight the need of warning patients against unassisted activity, particularly use of toilet facilities and other activities that require excessive motion of the hip, as they may result in subluxation or dislocation.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient anatomy, postoperative care or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OR3O DUAL MOBILITY LINER 44/58
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16620171
Report Number1020279-2023-00666
Device Sequence Number20612519
Product Code LPH
UDI-Device Identifier00885556712276
UDI-Public00885556712276
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71358206
Device Catalogue Number71358206
Device Lot Number21FM00057
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date05/15/2023
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71342808 / LOT: 21EM07335; PN: 71358219 / LOT: A2133761
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale